Drought, Columbia
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Columbia forecast zone
- Reported by
- Newspaper
- Coordinates
- 33.214, -93.227 (the zone’s center; the record gives no point)
Even though widespread rainfall from two to five inches fell across portions of Southwest Arkansas during the month of November, the precipitation still did not put much of a dent into the high rainfall deficits that had materialized throughout the year. As a result, much of the southern and southwest part of the state remained in a (D2) severe and (D3) Extreme drought through the month of…
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Even though widespread rainfall from two to five inches fell across portions of Southwest Arkansas during the month of November, the precipitation still did not put much of a dent into the high rainfall deficits that had materialized throughout the year. As a result, much of the southern and southwest part of the state remained in a (D2) severe and (D3) Extreme drought through the month of November. Once again, many counties saw burn bans throughout the month as the fire danger was very high across the region. The following are a few selected cities across Southwest Arkansas with their monthly rainfall totals and departures from normal, as well as yearly rainfall totals through the end of November and the departures from normal.
Texarkana monthly rainfall was 3.78. The departure from normal was -1.56. The yearly rainfall through November was 28.26. The yearly departure from normal through November was -14.29.
Dequeen monthly rainfall was 2.76. The departure from normal was -2.98. The yearly rainfall through November was 30.04. The yearly departure from normal through November was -19.82.
El Dorado monthly rainfall was 5.93. The departure from normal was 1.13. The yearly rainfall through November was 33.75. The yearly departure from normal through November was -15.56.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 8:49 PM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 949 PM CDT SUN OCT 31 2010 .DISCUSSION... SOME CLOUDINESS OVER THE NORTH REQUIRED A UPDATE TO WORDING...NOT TO MENTION GUIDANCE IS LOOKING AT MOSTLY CLOUDY SKIES FOR MUCH IF NOT ALL THE AREA BY DAYBREAK...MAYBE MUCH OF THE DAY TOO. THIS CLOUDINESS IS STILL DEVELOPING AND SHOULDN'T REALLY AFFECT THE OVERNIGHT LOWS...AS WE ARE NOT FAR FROM THERE AT THIS TIME. WINDS ARE CALM OVER THE EAST WITH LIGHT SE FLOW OVER THE WEST. THE MOIST SOUTHERLY LOW LEVEL FLOW THIS COULD BRING IS SOME FOG MAINLY OVER THE SOUTHEAST CORNER WHERE WINDS WILL KEEP ON THE CALM SIDE. NO OTHER CHANGES NEEDED AT THIS TIME. /24/ && .AVIATION... THE COMBINATION OF SURFACE HIGH PRESSURE TO THE EAST AND LOW PRESSURE OVER SOUTH OKLAHOMA AND INTO PARTS OF NORTHWEST TEXAS WILL CONTINUE TO BRING IN LOW LEVEL GULF MOISTURE. THIS WILL RESULT IN MVFR BETWEEN 01/08 UTC AND 01/12 UTC WITH A MIX OF IFR AS THE LOW LEVEL MOISTURE WORKS NORTH INTO THE FOUR STATE REGION. THE MVFR CEILING WILL BE BETWEEN 1KFT AND 2 KFT TO DEVELOP ACROSS SOUTHEAST TEXAS INTO SOUTHWEST LOUISIANA AND SPREAD NORTHWARD INTO SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA. THESE CEILINGS WILL BE WIDESPREAD AND CONTINUE THROUGH MID MORNING TO LATE MORNING...THEN GRADUALLY LIFT AND MIX OUT BY 01/18 UTC. A FEW TERMINALS MAY ALSO EXPERIENCE VISIBILITY RESTRICTIONS BETWEEN 1 TO 3 STATUTE MILES 01/10 UTC AND 01/14 UTC WITH THE IFR CEILINGS. SURFACE WINDS WILL BE LIGHT SOUTH TO SOUTHEAST THROUGH 01/12 UTC...THEN GRADUALLY INCREASE TO 7 TO 10 KNOTS WITH PARTS OF EAST TEXAS HAVING 10 TO 15 KNOTS. SHOWERS AND POSSIBLE THUNDERSTORMS LOOK TO BE ON THE INCREASE AROUND 01/23 UTC TO 02/03 UTC AS A COLD FRONT SPREADS INTO THE REGION. /06/ && .PREV DISCUSSION... /ISSUED 240 PM CDT SUN OCT 31 2010/ DISCUSSION... MOSTLY CLEAR SKIES PREVAIL ACROSS THE FOUR STATE REGION THIS AFTERNOON WITH TEMPERATURES RANGING FROM THE MID 70S ACROSS SOUTHEAST OKLAHOMA TO THE MID 80S ACROSS PORTIONS OF EAST TEXAS. SURFACE LOW CURRENTLY ACROSS CENTRAL TEXAS WITH AN UPPER-TROUGH BEGINNING TO DEEPEN ACROSS THE FOUR CORNERS REGION. SURFACE LOW TO BE FORCED EASTWARD INTO THE REGION BY THE DEEPENING UPPER-LEVEL TROUGH BY MONDAY AFTERNOON. AHEAD OF THE SURFACE BOUNDARY...SOUTHERLY FLOW WILL CONTINUE TO ADVECT LOW-LEVEL MOISTURE NORTHWARD...ALLOWING FOR DEWPOINTS TO CLIMB INTO THE MID 60S AREAWIDE ON MONDAY. THIS...COMBINED WITH THE DEEPENING UPPER- LOW...WILL ALLOW FOR SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT ON MONDAY AFTERNOON. SOME OF THESE STORMS MAY BE MARGINALLY SEVERE WITH HAIL BEING THE MAIN THREAT. THE UPPER LOW SHIFTS SOUTH ON TUESDAY INTO THE GULF...WITH THE SURFACE BOUNDARY SOUTH OF THE REGION...SETTING UP AN OVERRUNNING PATTERN CONDUCIVE FOR WIDESPREAD RAIN THROUGH EARLY WEDNESDAY MORNING. FORECAST RAINFALL TOTALS THROUGHOUT THE DURATION OF THE EVENT...ACCORDING TO THE GFS...AVERAGE AROUND TWO TO THREE INCHES...WITH ISOLATED HIGHER AMOUNTS. COOL CANADIAN HIGH PRESSURE WILL BUILD SOUTH ON THURSDAY AS A MASSIVE UPPER-LEVEL RIDGE STRENGTHENS OVER THE ROCKIES. THIS WILL ALLOW FOR MOSTLY CLEAR SKIES AND COOL TEMPERATURES THROUGH THE REMAINDER OF THE FORECAST PERIOD./05/ AVIATION... THROUGH 06Z MOSTLY CLEAR SKIES AND UNRESTRICTED VISIBILITY. AFTER 06Z EXPECT MVFR CIGS BETWEEN 1 AND 2 KFT TO DEVELOP ACROSS SOUTHEAST TEXAS INTO SOUTHWEST LOUISIANA AND SPREAD NORTHWARD. THESE CIGS WILL BE WIDESPREAD ACROSS THE AREA BY 12Z AND CONTINUE THROUGH 16Z...THEN GRADUALLY LIFT AND MIX OUT BY 18Z. A FEW TERMINALS MAY ALSO EXPERIENCE VISIBILITY RESTRICTIONS BETWEEN 1 AND 3 MI BETWEEN 10Z AND 14Z ACCOMPANIED BY IFR CIGS. SURFACE WINDS SOUTH ACROSS THE REGION...GENERALLY 10 KTS OR LESS TONIGHT AND 10 TO 15 KTS MONDAY. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 57 79 60 67 50 / 10 20 70 70 60 MLU 54 79 60 67 50 / 10 30 70 80 60 DEQ 50 74 54 59 47 / 10 20 60 60 30 TXK 53 77 56 63 48 / 10 20 60 60 40 ELD 51 79 59 66 49 / 10 20 70 70 60 TYR 59 80 55 62 47 / 10 20 60 60 30 GGG 56 79 58 65 48 / 10 20 60 60 40 LFK 61 84 63 70 51 / 10 30 70 70 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SUN OCT 31 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT SUN OCT 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE MONDAY NIGHT...AS A COLD FRONT MOVES INTO THE REGION. AS MOST OF THE INSTABILITY WILL BE ELEVATED...AND LOW LEVEL WIND SHEAR WILL BE LIMITED... MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS...WITH MARGINALLY SEVERE HAIL POSSIBLE IN THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268568, 268569, 268570, 268571, 268572, 268573, 268574, 268575, 268576.